Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 26, NWS Cheyenne, WY

November 10, 20115 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 10, 2011, 10:40 AM MST for 5 counties in Wyoming. It took effect at Nov 12, 2011, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 10:40 AM MST (17:40 UTC)
In effect from
Nov 12, 2011, 12:00 AM MST
Expired
Nov 11, 2011, 2:17 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3080 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS75 KCYS 101740
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MST THU NOV 10 2011

...VERY STRONG WINDS EXPECTED SATURDAY NIGHT AND SUNDAY...

.WESTERLY WINDS WILL INCREASE ACROSS THE AREA THE NEXT SEVERAL
DAYS AS A PACIFIC STORM SYSTEM APPROACHES. THE STRONGEST WINDS ARE
EXPECTED SATURDAY NIGHT AND SUNDAY AS THE STORM SYSTEM AND
ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING. WIND GUSTS OF
60 TO 70 MPH WILL BE POSSIBLE AS THE COLD FRONT MOVES ACROSS THE
AREA. WINDS ARE EXPECTED TO DECREASE SUNDAY NIGHT...HOWEVER GUSTY
WINDS WILL CONTINUE WELL INTO NEXT WEEK. 
 

WYZ103>106-109-110-113-115>118-110545-
/O.NEW.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
1040 AM MST THU NOV 10 2011

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. 


* TIMING...VERY STRONG WINDS TO DEVELOP SATURDAY NIGHT AND
  CONTINUE THROUGH THE AFTERNOON SUNDAY. WINDS ARE EXPECTED TO
  DECREASE SUNDAY NIGHT...BUT FREQUENT GUSTS TO 50 MPH WILL REMAIN
  POSSIBLE. STRONG WINDS ARE LIKELY TO CONTINUE WELL INTO NEXT
  WEEK. 

* WINDS...SUSTAINED WEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO
  70 MPH POSSIBLE. 

* IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING
  MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT
  FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR
  VEHICLE BLOW OVER.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
925 
WWUS75 KCYS 101858
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1158 AM MST THU NOV 10 2011

...VERY STRONG WINDS EXPECTED FRIDAY NIGHT AND SATURDAY...

.GUSTY WESTERLY TO CONTINUE ACROSS THE AREA THE NEXT SEVERAL DAYS
AS A PACIFIC WEATHER SYSTEM APPROACHES. THE STRONGEST WINDS ARE
EXPECTED FRIDAY NIGHT AND SATURDAY AS THE WEATHER SYSTEM AND
ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING. WIND GUSTS OF
60 TO 70 MPH WILL BE POSSIBLE AS THE COLD FRONT MOVES ACROSS THE
AREA. WINDS ARE EXPECTED TO DECREASE SATURDAY NIGHT...HOWEVER
GUSTY WINDS WILL CONTINUE WELL INTO NEXT WEEK.

WYZ103>106-109-110-113-115>118-110700-
/O.CON.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
1158 AM MST THU NOV 10 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON. 

* TIMING...VERY STRONG WINDS TO DEVELOP FRIDAY NIGHT AND CONTINUE
  THROUGH THE AFTERNOON SATURDAY. WINDS ARE EXPECTED TO DECREASE
  SATURDAY NIGHT...BUT FREQUENT GUSTS TO 50 MPH WILL REMAIN
  POSSIBLE. STRONG WINDS ARE LIKELY TO CONTINUE WELL INTO NEXT
  WEEK.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 
  TO 70 MPH POSSIBLE. 

* IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING 
  MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT 
  FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR 
  VEHICLE BLOW OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
499 
WWUS75 KCYS 110358
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
858 PM MST THU NOV 10 2011

...VERY STRONG WINDS EXPECTED FRIDAY NIGHT AND SATURDAY FOR MUCH
OF SOUTHEAST WYOMING...

.STRONG WESTERLY WINDS WILL CONTINUE ACROSS SOUTHEAST WYOMING THE
NEXT SEVERAL DAYS. A PACIFIC STORM SYSTEM WILL APPROACH AND THEN
MOVES ACROSS THE CENTRAL ROCKIES FRIDAY NIGHT AND SATURDAY. THE
STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY AS THE
WEATHER SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST
WYOMING. WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE AS THE COLD
FRONT MOVES ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE
SATURDAY NIGHT...HOWEVER GUSTY WINDS WILL CONTINUE WELL INTO NEXT
WEEK.

WYZ103>106-109-110-113-115>118-111300-
/O.CON.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
858 PM MST THU NOV 10 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON...

* TIMING...VERY STRONG WINDS WILL DEVELOP FRIDAY NIGHT AND
  CONTINUE THROUGH THE AFTERNOON SATURDAY. WINDS ARE EXPECTED TO
  DECREASE SATURDAY NIGHT...BUT FREQUENT GUSTS TO 50 MPH WILL
  REMAIN POSSIBLE. STRONG WINDS ARE LIKELY TO CONTINUE WELL INTO
  NEXT WEEK.

* WINDS...SUSTAINED WESTERLY WINDS OF 35 TO 50 MPH WITH GUSTS OF
  60 TO 70 MPH POSSIBLE.

* IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING 
  MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT 
  FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR 
  VEHICLE BLOW OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
461 
WWUS75 KCYS 110917
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
217 AM MST FRI NOV 11 2011

...VERY STRONG WINDS EXPECTED LATE TONIGHT THROUGH SATURDAY NIGHT
FOR MUCH OF SOUTHEAST WYOMING...

.STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST
WYOMING THE NEXT FEW DAYS. A PACIFIC STORM SYSTEM WILL APPROACH AND
MOVE ACROSS THE CENTRAL ROCKIES TONIGHT AND SATURDAY. THE STRONGEST
WINDS ARE EXPECTED LATE FRIDAY NIGHT AND SATURDAY AS THE WEATHER
SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHEAST WYOMING.
STRONG WINDS WILL ALSO OCCUR SATURDAY NIGHT IN THE STRONG
SUBSIDENCE IN THE WAKE OF THE STORM SYSTEM. WIND GUSTS OF 60 TO 70
MPH WILL OCCUR AS THE COLD FRONT MOVES ACROSS THE AREA WITH STRONG
WIND GUSTS ESPECIALLY SATURDAY EVENING AND OVERNIGHT IN THE WAKE
OF THE STORM SYSTEM.

WYZ103>106-109-110-113-115>118-120000-
/O.UPG.KCYS.HW.A.0026.111112T0700Z-111113T0100Z/
/O.NEW.KCYS.HW.W.0048.111112T0700Z-111113T1300Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
217 AM MST FRI NOV 11 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MIDNIGHT TONIGHT TO 6 AM MST SUNDAY.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO
  70 MPH.

* IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING 
  MUCH OF INTERSTATE 80 AND PORTIONS OF INTERSTATE 25 CAN EXPECT 
  FREQUENT STRONG WIND GUSTS. MOTORISTS WITH LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO LOSS OF CONTROL OR 
  VEHICLE BLOW OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-107-120000-
/O.NEW.KCYS.HW.W.0048.111112T0700Z-111113T1300Z/
CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY
217 AM MST FRI NOV 11 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST
SUNDAY. 

* TIMING...MIDNIGHT TONIGHT TO 6 AM MST SUNDAY.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO
  70 MPH.

* IMPACTS...THOSE TRAVELING ACROSS SOUTHEAST WYOMING...INCLUDING
  MUCH OF INTERSTATE 25 CAN EXPECT FREQUENT STRONG WIND GUSTS.
  MOTORISTS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE
  SUSCEPTIBLE TO LOSS OF CONTROL OR VEHICLE BLOW OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 10, 10:30 AM MST, 10 minutes earlier.

Area forecast discussion, Nov 10, 10:30 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MST THU NOV 10 2011

.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL DURING
THE NEXT 24 HOURS. THE MAIN IMPACT TO AVIATION WILL BE THE GUSTY
WESTERLY SURFACE WINDS AFFECTING THE SOUTHEAST WYOMING TERMINALS
THROUGH TONIGHT. WIND GUSTS AROUND 30 KT CAN BE EXPECTED.
&&

PREV DISCUSSION... /ISSUED 307 AM MST THU NOV 10 2011/

SHORT TERM...TODAY THROUGH SATURDAY...
CLEAR SKIES OVER THE CWA CURRENTLY AND EXPECT THIS TO CONTINUE TODAY
THROUGH FRIDAY IN GENERAL THOUGH SOME THIN HIGH CLOUDS MAY ADVECT
SE OVER THE CWA ON NW UPPER FLOW. TEMPERATURES WILL TURN WARMER
TODAY AS SFC DOWNSLOPE WINDS COMBINE WITH SUNSHINE AND INCREASING
HEIGHTS ACROSS THE REGION WITH MILD TEMPERATURES CONTINUING FRIDAY.
MAIN WEATHER STORY UPCOMING WILL BE THE EXPECTED INCREASE IN WINDS.
LEE TROFFING HAS DEVELOPED AND WILL PERSIST THROUGH FRIDAY NIGHT...
VARYING IN STRENGTH AS WEAK UPPER IMPULSES MOVE ACROSS THE NORTHERN
ROCKYS AND PLAINS. WINDS WILL BE QUITE GUSTY IN WIND FAVORED AREAS
OF THE CWA THROUGH FRIDAY BUT HIGH WINDS NOT ANTICIPATED AS PRESSURE
FIELDS CURRENTLY NOT LOOKING TO BE STEEP ENOUGH. STRONGER WINDS
STILL LOOK A GOOD BET LATE FRIDAY NIGHT INTO SATURDAY AHEAD OF MORE
SIGNIFICANT SHORTWAVE WHICH WILL MOVE INTO THE REGION SATURDAY.
STRONG WINDS EXPECTED TO OCCUR AHEAD OF A COLD FRONT THAT WILL SWEEP
ACROSS THE CWA SATURDAY. HIGH WIND HIGHLIGHTS LOOK LIKELY EVENTUALLY
BUT AFTER COORDINATING WITH OTHER OFFICES HAVE OPTED TO HOLD OFF
FOR NOW AS TIMING STILL A BIT UNCERTAIN. SNOW SHOWERS WILL ALSO
INCREASE ESPECIALLY OVER THE MTNS SATURDAY IN FAVORABLE OROGRAPHIC
FLOW AND INCREASING DYNAMICS.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
THE MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE THE POTENTIAL
FOR STRONG WINDS. THE 00Z MEDIUM RANGE MODELS AND THEIR ENSEMBLES
MAINTAIN A CONSISTENT TREND OF A MEAN BROAD MID/UPPER LEVEL TROUGH
ACROSS MUCH OF NORTH AMERICA THROUGH EARLY NEXT WEEK WITH A PREVAILING
FAST WEST TO NORTHWEST FLOW ALOFT. EMBEDDED WITHIN THIS FLOW WILL
BE A SERIES OF SHORTWAVE TROUGHS...WITH THE GUIDANCE CONTINUING TO
STRUGGLE WITH THE AMPLITUDE AND TIMING OF THE SHORTWAVES. THE MAIN
IMPACTS FROM THESE SYSTEMS WILL BE CHANCES FOR MOUNTAIN SNOWS...ALONG
WITH STRONG AND GUSTY WESTERLY SURFACE WINDS. THE 700 MB WIND PROGS
FOR THE SUNDAY THROUGH TUESDAY PERIOD INDICATE 50 TO 70 KT WIND
SPEEDS OVER THE MOUNTAINS AND ADJACENT VALLEYS OF SOUTHEAST WYOMING...
SUGGESTING A POTENTIALLY LONG DURATION HIGH WIND EVENT. IT/S STILL
FAR OUT IN THE LONG TERM TO GET INTO THE SPECIFICS...BUT WILL NEED
TO BE WATCHED OVER THE NEXT FEW DAYS. DURING THE MIDDLE OF NEXT
WEEK...THE PATTERN ALOFT TRANSITIONS TO A MORE ZONAL CONFIGURATION
AS ONE TROUGH LIFTS NORTHEAST FROM THE UPPER MIDWEST AND ANOTHER
DROPS SOUTHWARD FROM THE GULF OF ALASKA TOWARD THE PACIFIC NORTHWEST
COAST. THE 500-850 MB HEIGHT/PRESSURE GRADIENTS LOOSEN AT THAT
TIME...WITH LESS WINDY CONDITIONS. WITH THE EXCEPTION OF A BRIEF
PERIOD OF LIGHT SNOW ON THE PLAINS SATURDAY NIGHT... CHANCES FOR
MEASURABLE SNOW WILL BE FOCUSED PRIMARILY WEST OF THE LARAMIE RANGE
THROUGH WEDNESDAY. MOISTURE AND OROGRAPHIC LIFT DECREASE THEREAFTER...
ALONG WITH SNOW CHANCES. TEMPERATURES WILL BE COOLING A FEW DEGREES
EACH DAY THROUGH WEDNESDAY WITH THE PASSAGE OF A FEW COLD FRONTS
AND SHORTWAVES. TEMPERATURES BEGIN MODERATING ON THURSDAY WITH THE
ZONAL FLOW ALOFT AND DOWNSLOPE WESTERLY SURFACE WINDS.

FIRE WEATHER...
LOCALLY GUSTY WINDS AROUND THE MOUNTAINS TODAY THROUGH FRIDAY WITH
MORE WIDESPREAD AND STRONGER WINDS EXPECTED LATE FRIDAY NIGHT AND
SATURDAY AHEAD OF NEXT COLD FRONT THAT WILL SWEEP ACROSS ON
SATURDAY. MINIMUM RELATIVE HUMIDITIES EXPECTED TO REMAIN ABOVE
CRITICAL THRESHOLDS THROUGH FRIDAY. THEY WILL BE LOWEST OVER THE
EASTERN PLAINS BOTH AFTERNOONS BUT WINDS IN THIS AREA SHOULD BE
LIGHTER. BEST CO-LOCATION OF GUSTY WINDS AND LOWER RELATIVE
HUMIDITIES WILL BE OVER THE PLAINS OF SOUTHEAST WYOMING ADJACENT
TO THE MTNS BUT FUELS CURRENTLY NON-CRITICAL IN THIS AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY FOR
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ113-WYZ115-
     WYZ116-WYZ117-WYZ118.
NE...NONE.

&&
Hazardous weather outlook, Nov 10, 4:19 AM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MST THU NOV 10 2011

WYZ101>119-111200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
419 AM MST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE WINDY ACROSS MUCH OF SOUTHEAST WYOMING...WITH WIND
GUSTS TO 50 MPH POSSIBLE IN THE WIND PRONE LOCATIONS OF ARLINGTON
AND BORDEAUX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE THROUGH EARLY NEXT
WEEK. THE STRONGEST WINDS WILL OCCUR LATE FRIDAY NIGHT AND SATURDAY
WITH GUSTS TO 65 MPH POSSIBLE ALONG THE INTERSTATE 80 AND 25 WIND
CORRIDORS. THERE WILL BE CHANCES FOR MEASURABLE SNOWFALL SATURDAY
THROUGH WEDNESDAY FOR AREAS WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-111200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
419 AM MST THU NOV 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WESTERLY WINDS WILL BE POSSIBLE THIS WEEKEND THROUGH EARLY
NEXT WEEK. WINDS MAY GUSTS AS HIGH AS 40 MPH AT TIMES SATURDAY
AND SUNDAY...WITH LOCALLY HIGHER GUSTS NEAR THE WYOMING BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Nov 10, 7:58 AM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 AM MST THU NOV 10 2011

WYZ110-101700-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
758 AM MST THU NOV 10 2011

...STRONG GUSTY WEST WINDS THIS MORNING...

STRONG WEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 55 MPH
WILL OCCUR THIS MORNING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH
40 MPH GUSTS BY THIS AFTERNOON.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

LIEBL
Special weather statement, Nov 10, 10:33 AM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MST THU NOV 10 2011

WYZ110-101900-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1033 AM MST THU NOV 10 2011

...STRONG GUSTY WEST WINDS THIS MORNING...

STRONG WEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 55 MPH
WILL OCCUR THIS MORNING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH
40 MPH GUSTS BY THIS AFTERNOON.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

TT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:02 PM MSTWinter Storm WatchCYSAlbany, Carbon11 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.